Drug interactions between ritonavir and tacrolimus
Interactions between your drugs
Applies to: tacrolimus and ritonavir
Using tacrolimus together with ritonavir is not recommended. Combining these medications can significantly increase the blood levels of tacrolimus, which may make you more likely to develop serious side effects. Your doctor may be able to prescribe alternatives that do not interact, or you may need a dose adjustment or more frequent monitoring by your doctor to safely use both medications. Talk to your doctor if you have any questions or concerns. You should seek medical attention if you experience side effects such as fever, rash, headache, tremor, nausea and vomiting, increased blood sugar, cholesterol, or triglyceride concentrations, numbness or tingling in your hands and feet, unusual bleeding or bruising, high blood pressure, palpitations, burning sensation on urination or increased urgency to urinate, yellowing of the skin, symptoms of anemia such as shortness of breath, tiredness or dizziness, swelling of the feet or legs, muscle aches, pneumonitis (inflammation of the lungs), new lumps or moles, or changes to existing moles anywhere on the body. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Drug and food interactions
Applies to: tacrolimus
Tacrolimus should be taken on a consistent schedule before or after you eat at the same times each day. Grapefruit and grapefruit juice may increase the amount of tacrolimus in your body. This can lead to potentially dangerous side effects and should be avoided. If you are already consuming grapefruit products, do not increase or decrease the amount of these products in your diet without first talking to your doctor.
Applies to: ritonavir
Ritonavir should be taken with food to lessen gastrointestinal side effects. It is important that you take this medication exactly as prescribed by your doctor. Do not change your treatment or stop treatment without first talking to your doctor.
Therapeutic duplication warnings
No warnings were found for your selected drugs.
Therapeutic duplication warnings are only returned when drugs within the same group exceed the recommended therapeutic duplication maximum.
Drug Interaction Classification
|Highly clinically significant. Avoid combinations; the risk of the interaction outweighs the benefit.|
|Moderately clinically significant. Usually avoid combinations; use it only under special circumstances.|
|Minimally clinically significant. Minimize risk; assess risk and consider an alternative drug, take steps to circumvent the interaction risk and/or institute a monitoring plan.|
|No information available.|
Do not stop taking any medications without consulting your healthcare provider.